MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Codes Unintended Movement (3026); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt375 19.0 diopter intraocular lens (iol) was implanted on (b)(6) 2017.The patient had 3.23d of astigmatism and at (b)(6) 2017 the patient is 2200 at distance with 4.5d of astigmatism.The doctor believes there was no cylinder correction in the lens and would like to exchange it for the exact same lens.Through follow-up it was learned that the physician decided not to explant the lens but to rotate the iol instead.No further information was provided.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6745518
Report Number9614546-2017-00671
Device Sequence Number11074546
Product Code POE
UDI-Device Identifier05050474606951
UDI-Public(01)05050474606951(17)220504
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/04/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;